Alert archive / New York / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 113, NWS Albany, NY

August 5, 20144 counties in New York

NWS Albany, NY issued this severe thunderstorm warning at Aug 5, 2014, 5:18 PM EDT for 4 counties in New York. It was in force for 57 min. 10 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 5, 2014, 5:18 PM EDT (21:18 UTC)
Expired
Aug 5, 2014, 6:15 PM EDT
In force
57 min
Issued by
NWS Albany, NY
Area
Storm-based polygon

Counties Albany County, NY, Rensselaer County, NY, Saratoga County, NY, Schenectady County, NY

The radar

The Albany radar (KENX), 37 km from the middle of the area, began a volume at 21:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 5, 5:18 PM EDTHAIL 11 Se Boght Corners, NY
Aug 5, 5:20 PM EDTTSTM WND DMG1 Sse Shakers, NYTREES AND WIRES DOWN - POWER OUTAGES
Aug 5, 5:34 PM EDTTSTM WND DMG1 Se Shakers, NYTWO TREES DOWN. TIME ESTIMATED BY RADAR
Aug 5, 5:55 PM EDTHAIL 0.751 E North Bethlehem, NY
Aug 5, 5:57 PM EDTTSTM WND DMG1 Wnw Albany, NYTREES DOWN ON LENOX AND EUCLID AVENUE. TIME ESTIMATED BY RADAR
Aug 5, 5:57 PM EDTHAIL 11 Wnw Albany, NYTIME ESTIMATED BY RADAR
Aug 5, 5:59 PM EDTHAIL 0.88Albany, NY
Aug 5, 6:00 PM EDTTSTM WND DMGAlbany, NYNUMEROUS TREES AND WIRES DOWN THROUGHOUT THE CITY. TIME ESTIMATED BY RADAR
Aug 5, 6:00 PM EDTHAIL 11 W Albany, NY
Aug 5, 6:06 PM EDTTSTM WND DMG1 Ne Normansville, NYTREE DOWN ON MATILDA STREET. TIME ESTIMATED BY RADAR

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 8 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 9.3 hours before the alert went out and 15 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2014-08-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 28 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2014-08-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 39 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
28 J/kg
Mixed-layer CIN
-102 J/kg
Mixed-layer LCL
1166 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
39 m²/s²
0-3 km storm-relative helicity
57 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

115 
WUUS51 KALY 052118
SVRALY
NYC001-083-091-093-052215-
/O.NEW.KALY.SV.W.0113.140805T2118Z-140805T2215Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBANY NY
518 PM EDT TUE AUG 5 2014

THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN ALBANY COUNTY IN EAST CENTRAL NEW YORK...
  THIS INCLUDES THE CITIES OF...WATERVLIET...LATHAM...COLONIE...
  COHOES...ALBANY...
  WEST CENTRAL RENSSELAER COUNTY IN EAST CENTRAL NEW YORK...
  THIS INCLUDES THE CITIES OF...TROY...RENSSELAER...EAST GREENBUSH...
  SOUTH CENTRAL SARATOGA COUNTY IN EAST CENTRAL NEW YORK...
  EXTREME EAST CENTRAL SCHENECTADY COUNTY IN EAST CENTRAL NEW YORK...

* UNTIL 615 PM EDT

* AT 512 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  LATHAM...AND MOVING SOUTHEAST AT 10 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  WATERVLIET AND GREEN ISLAND BY 530 PM EDT...
  WATERVLIET AND MENANDS BY 535 PM EDT...
  TROY AND MENANDS BY 540 PM EDT...
  BRUNSWICK CENTER AND CENTER BRUNSWICK BY 550 PM EDT...
  WYANTSKILL AND WYNANTSKILL BY 600 PM EDT...

PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV...
ON FACEBOOK AT WWW.FACEBOOK.COM/NWSALBANY OR TWITTER @NWSALBANY.

LAT...LON 4273 7345 4256 7369 4274 7392 4288 7375
TIME...MOT...LOC 2118Z 308DEG 7KT 4275 7373

$$

GJM
1 follow-up statement
633 
WWUS51 KALY 052122
SVSALY

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
522 PM EDT TUE AUG 5 2014

NYC091-093-052131-
/O.CAN.KALY.SV.W.0113.000000T0000Z-140805T2215Z/
SCHENECTADY NY-SARATOGA NY-
522 PM EDT TUE AUG 5 2014

...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL SARATOGA AND
EXTREME EAST CENTRAL SCHENECTADY COUNTIES IS CANCELLED...

PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV...
ON FACEBOOK AT WWW.FACEBOOK.COM/NWSALBANY OR TWITTER @NWSALBANY.

LAT...LON 4256 7369 4274 7392 4277 7389 4277 7383
      4279 7376 4282 7373 4279 7371 4278 7369
      4281 7366 4284 7366 4273 7345
TIME...MOT...LOC 2121Z 308DEG 7KT 4275 7372

$$

NYC001-083-052215-
/O.CON.KALY.SV.W.0113.000000T0000Z-140805T2215Z/
ALBANY NY-RENSSELAER NY-
522 PM EDT TUE AUG 5 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM EDT
FOR WEST CENTRAL RENSSELAER AND NORTHEASTERN ALBANY COUNTIES...

AT 518 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR LATHAM...MOVING SOUTHEAST AT 10 MPH.

THIS STORM HAS PRODUCED ONE INCH HAIL OVER BOGHT CORNERS IN 
NORTHEAST ALBANY COUNTY.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  WATERVLIET AND GREEN ISLAND BY 530 PM EDT...
  WATERVLIET AND MENANDS BY 535 PM EDT...
  TROY...SYCAWAY AND MENANDS BY 540 PM EDT...
  SYCAWAY BY 545 PM EDT...
  SOUTH TROY AND BRUNSWICK CENTER BY 550 PM EDT...

PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV...
ON FACEBOOK AT WWW.FACEBOOK.COM/NWSALBANY OR TWITTER @NWSALBANY.

LAT...LON 4256 7369 4274 7392 4277 7389 4277 7383
      4279 7376 4282 7373 4279 7371 4278 7369
      4281 7366 4284 7366 4273 7345
TIME...MOT...LOC 2121Z 308DEG 7KT 4275 7372

$$

GJM

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 5, 5:00 PM EDT, 18 minutes earlier.

Area forecast discussion, Aug 5, 5:00 PM EDT, 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
500 PM EDT TUE AUG 5 2014

.SYNOPSIS...
A COLD FRONT WILL CROSS THE REGION TONIGHT. A SECONDARY COLD FRONT
WILL CROSS THE REGION ON THURSDAY. HIGH PRESSURE WILL SETTLED IN
FRIDAY THROUGH THE WEEKEND.

&&

.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
AS OF 500 PM EDT...WIDELY SCATTERED THUNDERSTORMS WERE ACROSS OUR
REGION...MOST NUMEROUS ACROSS WASHINGTON COUNTY WHERE EARLIER A
SEVERE THUNDERSTORM WARNING WAS ISSUED. THIS STORM PRODUCED WIND
DAMAGE NEAR HEWITT'S LANDING.

MEANWHILE...A CLUSTER OF SHOWERS AND THUNDERSTORMS OVER WESTERN AND
CENTRAL NEW YORK...ASSOCIATED WITH A COLD FRONT (ENHANCING SURFACE
CONVERGENCE) AND THE EXIT REGION OF THE UPPER LEVEL JET (ENHANCING
DIVERGENCE ALOFT) ...CONTINUE TO MOVE STEADILY EAST.

IT LOOKS AS IF THIS AREA OF RAIN MIGHT STAY JUST FROM THE CAPITAL
REGION SOUTHWARD. THE LATEST HRRR HAS TRENDED A LITTLE SLOWER AND
SOUTH WITH THE HEAVIEST RAINFALL...MAINLY JUST SOUTH OF THE CAPITAL
REGION THIS EVENING. WILL CONTINUE CHANCE POPS THROUGH ALL OF THE
EVENING...INCLUDING THUNDER.

GIVEN INSTABILITY AROUND 2000 J/KG...LAPSE RATES OVER 6.0 C/KM...AND
ALREADY HISTORY OF ONE DAMAGING WIND THUNDERSTORM AND SMALL
HAIL...WE WENT AHEAD AND ADDED QUALIFIER TO THE THUNDERSTORMS
THROUGH THIS EVENING..."MIGHT CONTAIN GUSTY WINDS AND SMALL HAIL."

SO THROUGH EVENING...EXPECT SCATTERED SHOWERS AND THUNDERSTORMS
(MEANING NOT EVERYONE WILL RECEIVE MEASURABLE RAINFALL...BUT SOME
AREAS GET A GOOD SOAKING RAIN AND THUNDERSTORM ACTIVITY). IT WILL
REMAIN QUITE WARM AND SOMEWHAT HUMID WITH TEMPERATURES IN THE MID TO
UPPER 80S...COOLING TO THE 70S LATER THIS EVENING...ESPECIALLY WHERE
RAINFALL COOLS THE COLUMN.

THE WIND WILL BE VARIABLE SHIFTING TO NORTHWESTERLY LATER TONIGHT
BEHIND THE FRONT GENERALLY 10 MPH OR LESS.

OVERNIGHT...THE FRONT WILL LIKELY STILL BE SOMEWHERE TO THE SOUTH OF
THE CAPITAL REGION. SHOWERS AND THUNDERSTORMS WILL DIMINISH ALL
TOGETHER AS UPPER LEVEL FORCING (THE JET EXIT REGION) LIFTS NORTH
AND INSTABILITY DISSIPATES.

THE SKY WILL PARTIALLY CLEAR. THIS MIGHT ALLOW FOR SOME FOG TO FORM.
HOWEVER...THERE MIGHT BE JUST ENOUGH OF A BREEZE TO PREVENT THIS.
FOR NOW...DECIDED NOT INCLUDE ANY FOG TONIGHT PENDING HOW MUCH
RAINFALLS AND MAKES THE GROUND WET.

OVERNIGHT LOWS WILL GENERALLY RANGED FROM THE MID 50S NORTHWEST AND
LOWER 60S CAPITAL REGION SOUTHWARD.

&&

.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH FRIDAY/...
SOMEWHAT DRIER AND COOLER AIR WILL FILTER INTO THE REGION ON
WEDNESDAY BEHIND THE COLD FRONT. HOWEVER...THE ACTUAL FRONT WILL
LIKELY STILL BE JUST TO THE SOUTH OF THE CAPITAL REGION. THERE COULD
BE A RENEWAL OF SHOWER AND THUNDERSTORM ACTIVITY MAINLY SOUTH OF THE
CAPITAL REGION AS SOON AS WE GET HEATING...MAINLY MIDDAY AND
AFTERNOON. WILL CONTINUE WITH SLIGHT CHANCES OF SHOWERS AND
THUNDERSTORMS ALBANY NORTH...LOW CHANCES SOUTH ON WEDNESDAY.

WITH LINGERING CLOUDS AND WEAK COOL AIR ADVECTION...WENT WITH THE
LOWER END OF GUIDANCE FOR HIGH TEMPERATURES. LOOK FOR HIGHS
WEDNESDAY GENERALLY IN THE MID TO UPPER 70S (MORE CLOUDS
SOUTH).

ANY AND ALL CONVECTION WILL DIMINISH WEDNESDAY NIGHT. WE WILL BE
LEFT WITH A MAINLY CLEAR SKY AND PERHAPS SOME PATCHY FOG. DID PUT
PATCHY FOG IN THE GRIDS TOMORROW NIGHT AS THE WIND LOOKS CALMER AND
LESS IN THE WAY OF CLOUDS. TEMPERATURES WILL DIP INTO 50S.

THURSDAY...IT LOOKS AS IF A SECONDARY COLD FRONT AND UPPER LEVEL
ENERGY WILL WORK THROUGH TO PRODUCE SOME MORE SCATTERED SHOWERS AND
POSSIBLY AFTERNOON THUNDERSTORMS. THE ACTIVITY LOOKS SCATTERED
ACROSS THE HIGHER ELEVATIONS AND ISOLATED CAPITAL REGION
SOUTHWARD.

THE DAY WILL START OUT MAINLY SUNNY...BUT CLOUDS AND THE WIDELY
SCATTERED SHOWERS WILL QUICKLY FOLLOW BY AFTERNOON. TEMPERATURES
WILL BE SIMILAR TO WEDNESDAY...MAYBE A POINT OR TWO LOWER.

IT SHOULD CLEAR OUT THURSDAY NIGHT AND BECOME RATHER COOL. OVERNIGHT
LOWS WILL DIP INTO THE LOWER TO MID 50S ALBANY SOUTHWARD...MID TO
UPPER 40S FURTHER NORTH.

FRIDAY LOOKS LIKE A WINNER WEATHER WISE AS HIGH PRESSURE FROM CANADA
BEGINS TO BUILD IN. IT SHOULD BE MOSTLY SUNNY (FEW-SCT FAIR WEATHER
CU) AND TEMPERATURES AROUND 80 IN THE VALLEYS...MID TO UPPER 70S
HIGHER TERRAIN.

&&

.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
EXCEPT FOR POSSIBLY THE LAST DAY...THIS WILL BE A STRETCH OF DRY
WEATHER AND SEASONABLE TEMPERATURES.  HIGH PRESSURE WILL RULE THE
ROOST THROUGHOUT.  ON TUESDAY...A COLD FRONT FROM THE NORTHWEST MAY
MAKE IT CLOSE ENOUGH TO BRING SHOWERS AND THUNDERSTORMS TO THE
ADIRONDACKS.  RELATIVE HUMIDITIES WILL INCREASE ONLY SLIGHTLY EACH
DAY.

HIGH TEMPERATURES EACH DAY WILL RANGE FROM THE LOWER AND MID 70S IN
THE HIGHEST ELEVATIONS...TO THE LOWER AND MID 80S IN THE VALLEYS.
LOW TEMPERATURES WILL GRADUALLY MODERATE SLIGHTLY...WITH LOWS FRIDAY
NIGHT FROM MOSTLY THE UPPER 40S IN THE HIGH MOUNTAIN PEAKS...TO THE
MID AND UPPER 50S IN THE VALLEYS.  BY MONDAY NIGHT...LOWS WILL RANGE
FROM THE LOWER AND MID 50S IN THE MOUNTAINS...TO THE LOWER 60S IN
THE VALLEYS.  FOR THIS PERIOD...NORMAL HIGHS IN ALBANY ARE IN THE
LOWER 80S...NORMAL LOWS...AROUND 60 DEGREES.

&&

.AVIATION /21Z TUESDAY THROUGH SUNDAY/...
MAINLY VFR FLYING CONDITIONS WILL PERSIST THROUGHOUT THE AFTERNOON
HOURS WITH BRIEF PERIODS OF MVFR CONDITIONS ASSOCIATED WITH
SHOWERS/THUNDERSTORMS...BEFORE MVFR/IFR FOG RETURNS TONIGHT.

THIS AFTERNOON...DAYTIME HEATING HAS HELPED SPAWN SCATTERED TO
BROKEN CUMULUS AROUND 5-7 KFT...AND WIDELY SCATTERED SHOWERS AND
THUNDERSTORMS AHEAD OF A COLD FRONT APPROACHING FROM THE NORTHWEST.
THE SHOWERS AND THUNDERSTORMS WILL BE SCATTERED IN NATURE THROUGHOUT
THE AFTERNOON HOURS SO HAVE PLACED VCSH IN THE TAFS WITH TEMPO
GROUPS TO ACCOUNT FOR BRIEF REDUCTIONS TO MVFR ASSOCIATED WITH ANY
SHOWERS/STORMS. SOME OF THE STORMS MAY CONTAIN HEAVY DOWNPOURS AND
GUSTY WINDS. WINDS WILL BE OUT OF THE SOUTH/SOUTHWEST AT 5-10 KNOTS.

TONIGHT INTO WEDNESDAY...THE THUNDERSTORM THREAT WILL DIMINISH AFTER
SUNSET WITH SOME LINGERING SHOWERS AT THE TAF SITES THROUGH 03Z AS
THE COLD FRONT MOVES ACROSS THE REGION. BEHIND THE FRONT...SKIES
WILL CLEAR ALLOWING FOR MVFR/IFR FOG TO RETURN TO THE TAF
SITES...ESPECIALLY WHERE SIGNIFICANT RAINFALL OCCURS FROM ANY
CONVECTION.

VFR FLYING CONDITIONS LOOK TO RETURN AFTER 12Z WEDNESDAY AS AN AREA
OF HIGH PRESSURE BEGINS TO SLOWLY BUILD INTO THE REGION. WINDS
TONIGHT WILL TREND CALM BEFORE BECOMING LIGHT AND VARIABLE AROUND 5
KNOTS WEDNESDAY.

OUTLOOK...

WEDNESDAY NIGHT:  NO OPERATIONAL IMPACT. NO SIG WX.
THURSDAY: LOW OPERATIONAL IMPACT. SLIGHT CHANCE OF SHRA...TSRA.
THURSDAY NIGHT THROUGH SUNDAY: NO OPERATIONAL IMPACT.  NO SIG WX.

&&

.FIRE WEATHER...
SCATTERED SHOWERS AND THUNDERSTORMS THROUGH EVENING...WITH ABOUT
HALF THE PLACES RECEIVING A QUARTER INCH OR MORE OF RAINFALL...BUT
AREAS NOT RECEIVING ANY.

THESE STORMS WILL BE ASSOCIATED WITH A SLOW MOVING COLD FRONT THAT
WILL STILL BE WORKING THROUGH AREAS SOUTH OF ALBANY ON
WEDNESDAY...THUS CONTINUING THE CHANCES FOR SHOWERS AND
THUNDERSTORMS.

COVERAGE ON WEDNESDAY WILL BE MORE LIMITED THAN TODAY.

A SECONDARY COLD FRONT COULD TRIGGER A FEW MORE SHOWERS AND
THUNDERSTORMS ON THURSDAY...MAINLY NORTH AND WEST OF THE CAPITAL
REGION.

AFTER THAT...IT LOOKS LIKE DRY WEATHER ON THE WEEKEND INTO EARLY
NEXT WEEK WITH A NORMAL RECOVERY EACH NIGHT AND RH VALUES GENERALLY
35-45 PERCENT EACH AFTERNOON.

&&

.HYDROLOGY...
SCATTERED SHOWERS AND THUNDERSTORMS WILL BE WORKING THROUGH THE
REGION THROUGH THE EVENING HOURS. SOME OF THE STORMS HAVE BEEN SLOW
MOVING...AND BACKBUILDING...CAPABLE OF PRODUCING RAINFALL IN EXCESS
OF AN INCH PER HOUR. LOCALIZED PONDING OF WATER IS POSSIBLE THIS
EVENING WITH THESE TYPE OF STORMS...BUT OVERALL...NO SIGNIFICANT
HYDRO PROBLEMS ARE ANTICIPATED.

WIDELY SCATTERED SHOWERS AND THUNDERSTORMS COULD LINGER FROM THE
CAPITAL REGION SOUTHWARD TOMORROW BUT ANY EXCESS RAINFALL WILL
PROBABLY BE EVEN MORE LIMITED.

ANOTHER COLD FRONT COULD TRIGGER A FEW MORE SHOWERS AND
THUNDERSTORMS MAINLY NORTH ON THURSDAY...GENERALLY WITH AN AVERAGE
RAINFALL BASIN OF A QUARTER INCH OR LESS.

AFTER THAT...DRY WEATHER EXPECTED FRIDAY THROUGH EARLY NEXT WEEK.

FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING OBSERVED
AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE VISIT THE
ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON OUR WEBSITE.

&&

.ALY WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
MA...NONE.
VT...NONE.

&&

SYNOPSIS...HWJIV
NEAR TERM...HWJIV
SHORT TERM...HWJIV
LONG TERM...ELH
AVIATION...IRL
FIRE WEATHER...HWJIV
HYDROLOGY...HWJIV
Hazardous weather outlook, Aug 5, 4:10 AM EDT, 13 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
410 AM EDT TUE AUG 5 2014

CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066-
082>084-VTZ013>015-061100-
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE-
SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-
SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN-
NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY-
EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY-
WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE-
WESTERN COLUMBIA-EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER-
WESTERN DUTCHESS-EASTERN DUTCHESS-NORTHERN FULTON-SOUTHEAST WARREN-
SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM-
410 AM EDT TUE AUG 5 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN
CONNECTICUT...WESTERN MASSACHUSETTS...EAST CENTRAL NEW YORK AND
SOUTHERN VERMONT.

.DAY ONE...TODAY AND TONIGHT.

ISOLATED TO SCATTERED NON SEVERE THUNDERSTORMS ARE EXPECTED THIS
AFTERNOON AND EVENING. LOCALLY HEAVY RAIN IS POSSIBLE IN
THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

ISOLATED TO SCATTERED NON SEVERE THUNDERSTORMS ARE EXPECTED WEDNESDAY
AFTERNOON AND EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Aug 5, 2:13 PM EDT, 3 hours 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
213 PM EDT TUE AUG 5 2014

NYZ042-043-051845-
NORTHERN WASHINGTON NY-NORTHERN WARREN NY-
213 PM EDT TUE AUG 5 2014

...A STRONG THUNDERSTORM IN

  WASHINGTON COUNTY IN EAST CENTRAL NEW YORK...
  WARREN COUNTY IN EAST CENTRAL NEW YORK...

AT 211 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...AROUND HALF INCH HAIL...FREQUENT
LIGHTNING...AND HEAVY RAIN.  THIS STORM WAS LOCATED NEAR HULETTS
LANDING...OR ABOUT 7 MILES NORTH OF WHITEHALL...AND MOVING EAST AT 15
MPH.

THE THUNDERSTORM WILL BE NEAR...
PUTNAM STATION AND 6 MILES SOUTH OF PUTNAM BY 225 PM EDT
LOW HAMPTON BY 240 PM EDT
8 MILES NORTH OF HAMPTON FLATS BY 245 PM EDT

LAT...LON 4372 7336 4369 7340 4365 7342 4362 7341
      4359 7342 4358 7340 4363 7337 4363 7332
      4355 7325 4356 7361 4374 7362 4377 7335
TIME...MOT...LOC 1813Z 268DEG 11KT 4366 7342
Local storm report, Aug 5, 2:46 PM EDT, 2 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
246 PM EDT TUE AUG 05 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0232 PM     TSTM WND DMG     HULETTS LANDING         43.64N  73.51W
08/05/2014                   WASHINGTON         NY   POST OFFICE

            LARGE NUMBER OF TREES DOWN AT POST MASTERS HOUSE.

&&

EVENT NUMBER ALY1400455

11
Local storm report, Aug 5, 3:03 PM EDT, 2 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
303 PM EDT TUE AUG 05 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0250 PM     TSTM WND DMG     DRESDEN CENTER          43.63N  73.45W
08/05/2014                   WASHINGTON         NY   EMERGENCY MNGR

            TREES AND WIRES DOWN.

&&

EVENT NUMBER ALY1400456

11
Special weather statement, Aug 5, 5:06 PM EDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
506 PM EDT TUE AUG 5 2014

NYZ052>054-052130-
EASTERN ALBANY NY-EASTERN RENSSELAER NY-WESTERN RENSSELAER NY-
506 PM EDT TUE AUG 5 2014

...A STRONG THUNDERSTORM IN

  ALBANY COUNTY IN EAST CENTRAL NEW YORK...
  RENSSELAER COUNTY IN EAST CENTRAL NEW YORK...

AT 501 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...AROUND HALF INCH HAIL...WINDS UP
TO 40 MPH...FREQUENT LIGHTNING...AND HEAVY RAIN.  THIS STORM WAS
LOCATED NEAR LATHAM...AND MOVING SOUTHEAST AT 10 MPH.

THE THUNDERSTORM WILL BE NEAR...
LOUDONVILLE BY 515 PM EDT
GREEN ISLAND AND LOUDONVILLE BY 520 PM EDT
WATERVLIET AND TROY BY 525 PM EDT
MENANDS...WYANTSKILL...WYNANTSKILL AND RENSSELAER BY 530 PM EDT

LAT...LON 4259 7373 4276 7386 4279 7378 4279 7376
      4281 7374 4281 7372 4278 7369 4278 7367
      4269 7348
TIME...MOT...LOC 2106Z 319DEG 8KT 4275 7375

GJM

The office that day

Everything else NWS Albany, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 5, 2:17 PM EDTSevere Thunderstorm WarningALYWarren, Washington58 min
Aug 5, 4:03 PM EDTAreal Flood AdvisoryALYWashington3 hr
Aug 5, 5:06 PM EDTSpecial Weather StatementALYRensselaer24 min
Aug 5, 5:29 PM EDTAreal Flood AdvisoryALYAlbany, Rensselaer3 hr
Aug 5, 6:34 PM EDTFlash Flood WarningALYAlbany, Rensselaer3 hr
Aug 5, 7:03 PM EDTAreal Flood AdvisoryALYColumbia, Greene, Rensselaer3 hr
Aug 5, 7:08 PM EDTAreal Flood AdvisoryALYRensselaer3 hr
Aug 5, 7:36 PM EDTAreal Flood AdvisoryALYColumbia, Dutchess, Greene, Ulster3 hr

Nearby

Severe Thunderstorm Warnings in New York, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.